Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 619, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 13, 2011, 6:04 PM CDT for Madison Parish, Louisiana; Issaquena County, Warren County, Mississippi. It was in force for 41 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2011, 6:04 PM CDT (23:04 UTC)
- Expired
- Aug 13, 2011, 6:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Madison Parish, LA, Issaquena County, MS, Warren County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 92 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 6:04 PM CDT | TSTM WND GST 49 | 1 Nnw Mound, LA | |
| Aug 13, 6:05 PM CDT | TSTM WND DMG | Mound, LA | SEVERAL TREES AND POWER LINES DOWN |
| Aug 13, 6:20 PM CDT | TSTM WND DMG | 3 Sw Vicksburg, MS | TREES...POWER LINES...AND POWER POLES DOWNED ALONG WARRENTON RD NEAR THE DIAMOND JACKS CASINO. A CRANE AT A CONSTRUCTION SITE IN THIS AREA WAS TOPPLED. |
| Aug 13, 6:21 PM CDT | TSTM WND DMG | Vicksburg, MS | *** 1 INJ *** A POWER POLE FELL ON A TRUCK WHICH RESULTED IN 1 INJURY...THIS OCCURRED ON WASHINGTON ST. |
| Aug 13, 6:23 PM CDT | TSTM WND DMG | Vicksburg, MS | MULTIPLE REPORTS OF TREES...POWER POLES...AND POWER LINES IN THE VICKSBURG AREA. TREES AND POWERLINES BLOCKING ROADWAYS. |
| Aug 13, 6:25 PM CDT | TSTM WND DMG | 3 Nne Vicksburg, MS | TREES DOWNED AT SKY VALE DR AND CRESTLINE LN. |
| Aug 13, 6:25 PM CDT | TSTM WND DMG | Vicksburg, MS | THE ROOF WAS DAMAGED AND SIDE FACADE TORN OFF THE CONVENTION CENTER IN VICKSBURG |
| Aug 13, 6:30 PM CDT | TSTM WND DMG | 4 Ese Vicksburg, MS | TREES AND POWER LINES DOWNED ALONG MS HIGHWAY 27 |
| Aug 13, 6:35 PM CDT | TSTM WND DMG | 4 Se Vicksburg, MS | TREES DOWNED AT GIBSON RD AND LEE RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.1 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1901 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
409
WUUS54 KJAN 132304
SVRJAN
LAC065-MSC055-149-132345-
/O.NEW.KJAN.SV.W.0619.110813T2304Z-110813T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
604 PM CDT SAT AUG 13 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MADISON PARISH IN NORTHEAST LOUISIANA...
SOUTHERN ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI...
WARREN COUNTY IN WEST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...REDWOOD...VICKSBURG...
* UNTIL 645 PM CDT
* AT 604 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES NORTHWEST OF EAGLE BEND TO 6 MILES SOUTH OF EAGLE BEND
TO 6 MILES WEST OF LE TOURNEAU MOVING SOUTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
YOKENA AND BOVINA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3265 9115 3268 9111 3269 9108 3257 9074
3236 9067 3234 9071 3221 9074 3218 9079
3216 9077 3216 9085 3212 9085 3213 9091
3210 9093 3218 9114 3247 9109 3255 9112
3261 9100 3263 9100 3259 9113 3264 9115
TIME...MOT...LOC 2304Z 295DEG 16KT 3261 9106 3243 9099
3223 9103
$$
BYB1 follow-up statement
818
WWUS54 KJAN 132329
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
629 PM CDT SAT AUG 13 2011
LAC065-MSC055-149-132345-
/O.CON.KJAN.SV.W.0619.000000T0000Z-110813T2345Z/
WARREN MS-ISSAQUENA MS-MADISON LA-
629 PM CDT SAT AUG 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHEASTERN ISSAQUENA AND WARREN COUNTIES...AND EASTERN MADISON
PARISH...
AT 629 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM EAGLE BEND TO VICKSBURG TO YOKENA MOVING SOUTHEAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO REDWOOD
AND BOVINA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS ACROSS THE
VICKSBURG AREA. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 3225 9112 3233 9107 3255 9112 3261 9099
3261 9086 3257 9074 3236 9067 3233 9072
3221 9074 3218 9079 3216 9077 3216 9085
3212 9085 3213 9091 3210 9093 3218 9114
TIME...MOT...LOC 2329Z 295DEG 16KT 3253 9092 3235 9085
3214 9089
$$
BYBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:31 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Aug 13, 3:31 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 331 PM CDT SAT AUG 13 2011 .DISCUSSION... THIS AFTERNOON AND EVENING... OUTFLOW BOUNDARY ASSOC WITH WEAK MESOSCALE CONVECTIVE VORTEX HAS PUSHED INTO EAST CENTRAL AND SOUTH CENTRAL MS WHERE IT HAS HELP TO INITIATE SCATTERED SHOWER/TSTM ACTIVITY IN A MOIST AND UNSTABLE AIR MASS (PRECIPITABLE WATER ~2 INCHES, MIXED LAYER CAPE ~2500 J/K). A FEW STRONG TO MARGINALLY SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE LATE THIS AFTN ALONG AND AHEAD OF THE OUTFLOW BOUNDARY...BUT MOST OF THE NW HALF OF THE FORECAST AREA BEHIND THE OUTFLOW BOUNDARY IS SLIGHTLY MORE STABLE AND DO NOT EXPECT MUCH CONVECTIVE COVERAGE IN THE NEXT COUPLE OF HOURS. DAYTIME HEATING OVER NE LA/EXTREME SE/WEST CNTRL MS HAS LED TO A STRONG DIFFERENTIAL HEATING BOUNDARY AND TSTMS ARE BEGINNING TO ERUPT ALONG IT. HAVE INCREASED RAIN CHANCES OVER WRN PORTIONS OF THE FORECAST AREA WITH THE EXPECTATION THAT COLD-POOLING AND INCREASING CYCLONIC FLOW ALOFT WILL ENCOURAGE SOUTHWARD MOVEMENT OF THIS TSTM ACTIVITY AS INDICATED BY THE LATEST SREF/GFS. THERMODYNAMIC PARAMETERS ARE NOT GREATLY SUPPORTIVE OF SVR WEATHER...BUT PRECIPITABLE WATER > 2 INCHES WILL SUPPORT HEAVY RAIN GIVEN TENDENCY FOR TRAINING OF TSTM CELLS. TONIGHT THROUGH SUNDAY NIGHT...A COLD FRONT IS STILL EXPECTED TO MOVE SOUTHWARD ACROSS THE AREA IN ASSOCIATION WITH A STRONG DIGGING SHORTWAVE TROUGH. AS DRIER AIR SURGES BEHIND THE FRONT...THE SHOWER/TSTM CHANCES WILL RECEDE FROM NORTH TO SOUTH...AND PERHAPS OF GREATER SIGNIFICANCE...HUMIDITY/HEAT STRESS WILL BE ON THE DECLINE AS WE HEAD INTO EARLY NEXT WEEK. /EC/ MONDAY THROUGH SATURDAY...MORE SEASONABLE HIGH TEMPERATURES AND POTENTIAL FOR SLIGHTLY BELOW NORMAL LOWS FOR THE BEGINNING OF NEXT WEEK. THEN...INCREASE IN RAIN CHANCES AND TEMPERATURES WILL FOLLOW GOING INTO THE LATE WEEK BEFORE ANOTHER SLIGHT COOL DOWN. ONGOING AMPLIFIED TROUGHING ACROSS THE EASTERN CONUS COUPLED WITH A LOW TO MID-LVL RIDGE OVER TEXAS WILL AID IN DRIVING ONE OF THE MORE STRONGER FRONTS OF RECENT THROUGH ALL OF THE REGION ON SUNDAY. BY MONDAY...MUCH DRIER AIR /PWATS OF ~0.75/ WILL BE USHERED IN UNDER DECENT REINFORCING NRLY FLOW. DEWPOINTS ARE PROGGED BY GFS TO FALL INTO THE MID TO LOW 60S AND WITH CLEAR SKIES...FEEL THAT COMPARABLE LOW TEMPS WILL BE REACHED. THIS WILL BE SOME OF THE COOLEST LOWS SINCE LATE MAY. WITH DRIER AIR PRESENT...HUMIDITY VALUES WILL ALSO BE MUCH MORE TOLERABLE EVEN WITH THE AFTERNOON HIGHS IN THE LOW 90S MONDAY THROUGH WEDNESDAY. DURING THAT SAME TIME PERIOD...MID TO UPPER 60S FOR LOWS LOOK TO OCCUR ON AVERAGE WITH SOME LOCATIONS IN NC/EC MS DIPPING INTO THE LOWER 60S. THE OPS GFS AND ECMWF ARE IN-PHASE THROUGH TUESDAY BUT THEN DIFFER IN TIMING WITH REGARDS TO MOISTURE RETURN INTO THE REGION. THE ECMWF AMPLIFIES AN H7 TROUGH ACROSS THE W-CNTRL PLAINS AND FEATURES A FLATTER...LESS BLOCKING...RIDGE AXIS ACROSS TEXAS. THIS TIGHTER GRADIENT AND ORIENTATION ALLOWS FOR STRONGER WESTERLIES THAT IS TO USHER IN HIGHER PWATS/THETA-E VALUES BACK TO THE REGION EARLY TUESDAY. HOWEVER...OPS GFS (WHICH IS SUPPORTED STRONGLY BY ENSEMBLE MEMBERS) HAS A STRONGER AMPLIFIED RIDGE ACROSS THE MID-MS VALLEY AHEAD OF A LESS AMPLIFIED TROUGH DIGGING IN ACROSS THE NRN PLAINS. THIS GREATER RIDGING WILL MAKE IT HARDER TO ANY MCS-TYPE COMPLEX TO MAKE DOWN ACROSS THE REGION. HAVING SAID THAT...BOTH OPS GFS AND ECMWF SHOW A GOOD AMOUNT OF ENERGY IN THE MID TO UPPER-LVL FLOW STREAMING INTO N AL TUESDAY. MOST ACTIVITY SHOULD BE LOCATED NORTH AND EAST THE AREA. FOLLOWING TUESDAY...HAVE TRENDED FORECAST TOWARDS OPS GFS AND ENSEMBLES WEDNESDAY THROUGH END OF PERIOD. FOLLOWING THAT LOGIC...LOW AND MID-LVL RIDGING WILL BEGIN TO EXTEND ITS INFLUENCE FARTHER EAST ACROSS THE ARKLAMISS GOING INTO WEDNESDAY AS 592-593 DM HEIGHTS WORK THEIR WAY INTO THE REGION. THIS ADDED SUPPRESSION COUPLED WITH IN SITU DRIER AIR WILL HINDER RAIN CHANCES WEDNESDAY WHILE ALLOWING TEMPERATURES TO SLOWLY RISE INTO THE MID 90S. BY THURSDAY...A STRONGER SW/V ACROSS THE LOWER OHIO RIVER VALLEY LOOKS TO PULL ANOTHER LOW-LVL CONVERGENT ZONE/WEAK-FRONT LATE THURSDAY INTO FRIDAY MORNING. DESPITE THE OPS GFS & ECMWF DIFFERENCES EARLIER...BOTH AGREE WITH LOW AND MID-LVL THETA-E CONVERGENCE ZONE MOVING SOUTH ACROSS REGION DURING THIS TIME PERIOD. POPS WERE SLIGHTLY INCREASED DURING THIS TIME PERIOD AS SCHANCE THUNDER AND SHOWER WX WORDING WAS INTRODUCED. FRONT ORIENTATION MAY BE SUCH THAT SW AREAS REMAIN IN HIGHER MOISTURE CONTENT THROUGH THE DAY FRIDAY AND SHOWERS/TSTORMS COULD BE POSSIBLE THERE. LOW TO MID-LVL HEIGHTS WILL BE LOWERING BACK TO 588-589 DM FRIDAY AND SATURDAY ALLOW FOR SLIGHTLY COOLER TEMPS AND MORE NW FLOW INFLUENCE (ESPECIALLY BY SATURDAY). TSTORM COMPLEXES FROM THE NW WILL NEED TO BE MONITORED FOR ONCE AGAIN. /ALLEN/ && .AVIATION... PARTLY TO MOSTLY CLOUDY SKIES ONGOING OVER THE ARKLAMISS BUT CLOUD DECKS ARE MOSTLY ABOVE 3-4KFT...AND THUS IN THE VFR RANGE. ISOLATED STORMS HAVE DEVELOPED IN THE SOUTH AND EAST IN ADDITION TO CONTINUED RAIN IN THE DELTA. WILL KEEP VCTS IN THE TAF BUT THIS WILL BEGIN TO WANE IN THE EVENING HOURS. FRONT WILL TRAVERSE THE CWA DURING THE OVERNIGHT AND EARLY SUNDAY MORNING. WINDS WILL SHIFT OUT OF THE NORTH AND BE AROUND 5-7KTS SUNDAY. SKIES WILL CLEAR AS DRIER AIR WILL MOVE IN...LIKELY RESULTING IN A NICE DAY FOR FLYING. /28/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 94 68 90 / 37 6 7 5 MERIDIAN 71 94 65 92 / 43 7 8 5 VICKSBURG 72 93 67 91 / 36 7 5 5 HATTIESBURG 75 96 69 94 / 28 23 9 3 NATCHEZ 74 92 69 91 / 28 20 9 4 GREENVILLE 73 92 67 89 / 30 5 4 5 GREENWOOD 72 90 64 90 / 29 5 5 5 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && EC/ALLEN/28/
Hazardous weather outlook, Aug 13, 2:48 PM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 248 PM CDT SAT AUG 13 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 142000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 248 PM CDT SAT AUG 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SUNDAY ISOLATED STRONG STORMS WILL BE POSSIBLE MAINLY IN AREAS EAST OF I-55 AND ALONG AND SOUTH OF THE HIGHWAY 84 CORRIDOR THROUGH THIS EVENING. THE PRIMARY HAZARDS WILL BE FROM SMALL HAIL AND WIND GUSTS UP TO 5O MPH. THIS ACTIVITY WILL WANE DURING THE EVENING HOURS AS A FRONT MOVES THROUGH THE REGION. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 28
In the hours before
Special weather statement, Aug 13, 2:06 PM CDT, 3 hours 58 minutes before
MSZ031-131935- LOWNDES MS- 206 PM CDT SAT AUG 13 2011 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 206 PM CDT SAT AUG 13 2011 ...STRONG THUNDERSTORM MOVING NEAR COLUMBUS... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHEAST OF COLUMBUS AT 206 PM CDT...MOVING EAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN EASTERN LOWNDES COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3331 8829 3329 8852 3367 8845 3361 8826 TIME...MOT...LOC 1906Z 259DEG 9KT 3348 8835 JC
Special weather statement, Aug 13, 3:20 PM CDT, 2 hours 44 minutes before
ARZ074-132105-
ASHLEY AR-
320 PM CDT SAT AUG 13 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
320 PM CDT SAT AUG 13 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHWEST OF WILMOT AT 321 PM
CDT...MOVING EAST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHEASTERN ASHLEY COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3306 9177 3308 9177 3317 9173 3322 9171
3318 9146 3301 9146 3301 9165 3305 9178
TIME...MOT...LOC 2021Z 287DEG 8KT 3311 9164
BYBSpecial weather statement, Aug 13, 3:29 PM CDT, 2 hours 35 minutes before
MSZ049-055-132110-
SIMPSON MS-RANKIN MS-
329 PM CDT SAT AUG 13 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
329 PM CDT SAT AUG 13 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTH OF FLORENCE AT 329 PM
CDT...MOVING EAST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHERN RANKIN AND NORTHWESTERN SIMPSON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3204 9024 3208 9023 3209 9024 3210 9024
3219 9021 3219 9020 3222 9019 3215 8983
3192 8991
TIME...MOT...LOC 2029Z 288DEG 10KT 3211 9013
BYBSpecial weather statement, Aug 13, 4:01 PM CDT, 2 hours 3 minutes before
MSZ062-132140- LINCOLN MS- 401 PM CDT SAT AUG 13 2011 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 401 PM CDT SAT AUG 13 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 45 MPH WIND GUSTS WAS LOCATED 5 MILES NORTHWEST OF EAST LINCOLN AT 401 PM CDT...MOVING EAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN EAST CENTRAL LINCOLN COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3148 9046 3165 9041 3163 9024 3142 9025 TIME...MOT...LOC 2101Z 283DEG 10KT 3154 9033 BYB
Special weather statement, Aug 13, 4:47 PM CDT, 1 hour 17 minutes before
MSZ064-073-132225-
LAMAR MS-JEFFERSON DAVIS MS-
447 PM CDT SAT AUG 13 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
447 PM CDT SAT AUG 13 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTH OF PROGRESS AT 447 PM
CDT...MOVING EAST AT 5 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHERN JEFFERSON DAVIS AND EXTREME NORTHWESTERN LAMAR
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3140 8996 3152 8996 3153 8997 3159 8997
3155 8962 3143 8965 3143 8982 3139 8982
3139 8992
TIME...MOT...LOC 2147Z 282DEG 6KT 3149 8993
BYBSpecial weather statement, Aug 13, 5:56 PM CDT, 8 minutes before
LAZ016-MSZ040-047-053-132355-
WARREN MS-ISSAQUENA MS-CLAIBORNE MS-MADISON LA-
556 PM CDT SAT AUG 13 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
556 PM CDT SAT AUG 13 2011
...GUSTY THUNDERSTORMS MOVING TOWARD VICKSBURG...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WIND GUSTS WAS LOCATED FROM 5 MILES SOUTHWEST OF FITLER TO 8 MILES
WEST OF YOKENA AT 555 PM CDT...MOVING SOUTHEAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHERN CLAIBORNE...SOUTHERN ISSAQUENA AND WARREN
COUNTIES...AND EASTERN MADISON PARISH SHOULD MONITOR THESE STORMS
CLOSELY.
LAT...LON 3254 9116 3261 9100 3263 9100 3260 9115
3272 9105 3278 9116 3279 9116 3271 9096
3266 9096 3259 9066 3235 9065 3234 9071
3224 9073 3194 9072 3208 9108 3209 9107
3212 9104 3214 9116 3222 9112 3224 9116
TIME...MOT...LOC 2255Z 294DEG 15KT 3266 9106 3216 9106
BYBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 2:21 AM CDT | Special Weather Statement | JAN | Morehouse | 44 min |
| Aug 12, 11:52 PM CDT | Special Weather Statement | JAN | Bolivar | 28 min |
| Aug 13, 1:41 PM CDT | Special Weather Statement | JAN | Jasper | 39 min |
| Aug 13, 2:06 PM CDT | Special Weather Statement | JAN | Lowndes | 29 min |
| Aug 13, 3:29 PM CDT | Special Weather Statement | JAN | Simpson | 41 min |
| Aug 13, 4:01 PM CDT | Special Weather Statement | JAN | Lincoln | 39 min |
| Aug 13, 4:47 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 38 min |
| Aug 13, 5:56 PM CDT | Special Weather Statement | JAN | Warren | 59 min |
| Aug 13, 6:37 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds | 53 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.